Alert archive / Oregon / Gale Watches in 2012

Gale Watch 11, NWS Medford, OR

March 19, 2012

NWS Medford, OR issued this gale watch at Mar 19, 2012, 2:34 PM PDT. It took effect at Mar 20, 2012, 9:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 19, 2012, 2:34 PM PDT (21:34 UTC)
In effect from
Mar 20, 2012, 9:00 PM PDT
Expired
Mar 20, 2012, 5:11 AM PDT
In force
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

319 
WHUS76 KMFR 192134
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
234 PM PDT MON MAR 19 2012

PZZ356-376-201045-
/O.CON.KMFR.SE.W.0019.000000T0000Z-120322T0600Z/
/O.CON.KMFR.SI.Y.0031.000000T0000Z-120320T0000Z/
/O.CON.KMFR.GL.W.0016.120320T0000Z-120320T1200Z/
/O.NEW.KMFR.GL.A.0011.120321T0400Z-120321T1500Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
234 PM PDT MON MAR 19 2012

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM
PDT THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM
PDT WEDNESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
5 PM PDT THIS AFTERNOON. 


* WINDS: SOUTHERLY WINDS OF 20 TO 25 KT WITH OCCASIONAL GUSTS TO
  30 KT WILL RISE TO GALES OF 35 TO 40 KT WITH GUSTS NEAR 50 KT
  THIS EVENING AND TONIGHT. THE STRONGEST WINDS WILL BE IN A
  NORTH TO SOUTH ORIENTED SWATH BEYOND 5NM FROM SHORE AND WILL
  OCCUR LATE THIS EVENING. WINDS WILL LOWER TO 15 TO 25 KT TUESDAY
  MORNING. THEN SOUTH WINDS MAY INCREASE TO 30 TO 35 KT AND GUSTS
  TO 45 KT AHEAD OF THE NEXT LOW TUESDAY EVENING THROUGH WEDNESDAY
  MORNING.

* SEAS: WIND WAVES WILL BUILD TODAY BECOMING VERY STEEP THIS
  EVENING. COMBINED SEAS OF 10 TO 15 FEET AT 11 SECONDS ARE
  FORECAST FOR TONIGHT. SEAS WILL SUBSIDE TO 9 TO 11 FEET AT 10
  SECONDS DURING THE DAY TUESDAY. THEN A LARGE NORTHWEST SWELL
  WILL ARRIVE TUESDAY EVENING BRINGING STEEP COMBINED SEAS OF 14
  TO 17 FEET AT 13 SECONDS. COMBINED SEAS MAY RISE TO 15 TO 20
  FEET TUESDAY NIGHT AS WIND WAVES COMBINE WITH HEAVY SWELL. SEAS
  OF 13 TO 18 FEET ARE EXPECTED TO PERSIST ON WEDNESDAY THEN
  GRADUALLY DECREASE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ350-370-201045-
/O.CON.KMFR.SE.W.0019.000000T0000Z-120322T0600Z/
/O.CON.KMFR.SI.Y.0031.000000T0000Z-120320T0000Z/
/O.CON.KMFR.GL.W.0016.120320T0000Z-120320T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
234 PM PDT MON MAR 19 2012

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM
PDT THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
5 PM PDT THIS AFTERNOON. 

* WINDS: SOUTHERLY WINDS OF 25 TO 30 KT WITH OCCASIONAL GUSTS TO 35
  KT WILL RISE TO GALES OF 35 TO 40 KT WITH GUSTS NEAR 50 KT THIS
  EVENING AND TONIGHT. THE STRONGEST WINDS WILL BE IN A NORTH TO
  SOUTH ORIENTED SWATH BEYOND 5NM FROM SHORE AND WILL OCCUR LATE
  THIS EVENING. WINDS WILL LOWER TO 15 TO 25 KT TUESDAY MORNING. 

* SEAS: WIND WAVES WILL BUILD TODAY BECOMING VERY STEEP EARLY THIS
  EVENING. COMBINED SEAS OF 10 TO 12 FEET WILL INCREASE TO 13 TO
  16 FEET AT 11 SECONDS TONIGHT. SEAS WILL SUBSIDE TO 9 TO 11 FEET
  AT 10 SECONDS DURING THE DAY TUESDAY. THEN A LARGE NORTHWEST
  SWELL WILL ARRIVE TUESDAY EVENING AND NIGHT BRINGING STEEP
  COMBINED SEAS OF 14 TO 17 FEET AT 13 SECONDS. COMBINED SEAS OF
  13 TO 16 FEET ARE EXPECTED TO PERSIST ON WEDNESDAY THEN
  GRADUALLY DECREASE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.


&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
883 
WHUS76 KMFR 200438
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
938 PM PDT MON MAR 19 2012

PZZ356-376-201745-
/O.CON.KMFR.GL.W.0016.000000T0000Z-120320T1200Z/
/O.CON.KMFR.SE.W.0019.000000T0000Z-120322T0600Z/
/O.CON.KMFR.GL.A.0011.120321T0400Z-120321T1500Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
938 PM PDT MON MAR 19 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY MORNING. 

* WINDS: SOUTHERLY WINDS WILL RISE TO GALES OF 40 KT WITH GUSTS
  NEAR 50 KT TONIGHT. THE STRONGEST WINDS WILL BE IN A NORTH TO
  SOUTH ORIENTED SWATH BEYOND 5NM FROM SHORE AND WILL OCCUR AROUND
  MIDNIGHT. WINDS WILL LOWER TO 15 TO 25 KT TUESDAY MORNING. THEN
  SOUTH WINDS MAY INCREASE TO GALE AGAIN TUESDAY EVENING THROUGH
  WEDNESDAY MORNING AHEAD OF THE NEXT LOW PRESSURE.

* SEAS: SEAS WILL CONTINUE NEAR 12 FEET AT 11 SECONDS TONIGHT BUT
  ARE EXPECTED TO RISE TO 15 FEET AFTER MIDNIGHT. THEN A LARGE
  NORTHWEST SWELL WILL ARRIVE TUESDAY EVENING BRINGING STEEP SEAS
  TO NEAR 17 FEET AT 13 SECONDS. SEAS MAY RISE TO 15 TO 20 FEET
  TUESDAY NIGHT AS WIND WAVES COMBINE WITH HEAVY SWELL. SEAS OF 13
  TO 18 FEET ARE EXPECTED TO PERSIST ON WEDNESDAY THEN GRADUALLY
  DECREASE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ350-370-201745-
/O.CON.KMFR.GL.W.0016.000000T0000Z-120320T1200Z/
/O.CON.KMFR.SE.W.0019.000000T0000Z-120322T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
938 PM PDT MON MAR 19 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY. 

* WINDS: SOUTHERLY WINDS WILL RISE TO GALES OF 40 KT WITH GUSTS
  NEAR 50 KT TONIGHT. THE STRONGEST WINDS WILL BE IN A NORTH TO
  SOUTH ORIENTED SWATH BEYOND 5NM FROM SHORE AND WILL OCCUR AROUND
  MIDNIGHT. WINDS WILL LOWER TO 15 TO 25 KT TUESDAY MORNING. THE
  STRONGEST WINDS WILL BE IN A NORTH TO SOUTH ORIENTED SWATH WITH
  THIS AREA OF STRONG WINDS ARRIVING WITHIN 10 NM OF THE COAST
  LATE TONIGHT. WINDS WILL LOWER TO 15 TO 25 KT TUESDAY MORNING.

* SEAS: COMBINED SEAS WILL INCREASE TO 14 TO 16 FEET AT 11 SECONDS
  AFTER MIDNIGHT. SEAS WILL SUBSIDE TO 9 TO 11 FEET AT 10 SECONDS
  DURING THE DAY TUESDAY. THEN A LARGE NORTHWEST SWELL WILL ARRIVE
  TUESDAY EVENING AND NIGHT BRINGING COMBINED SEAS TO NEAR 15 FEET.
  SEAS OF 13 TO 16 FEET ARE EXPECTED TO PERSIST ON WEDNESDAY THEN
  GRADUALLY DECREASE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
073 
WHUS76 KMFR 200925
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
225 AM PDT TUE MAR 20 2012

PZZ356-376-202230-
/O.CON.KMFR.GL.W.0016.000000T0000Z-120320T1200Z/
/O.CON.KMFR.SE.W.0019.000000T0000Z-120322T0600Z/
/O.CON.KMFR.GL.A.0011.120321T0400Z-120321T1500Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
225 AM PDT TUE MAR 20 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM
PDT WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING
THROUGH WEDNESDAY MORNING. 

* WINDS: EXPECT SOUTH GALES OF 35 TO 40 KT WITH GUSTS NEAR 50 KT
  THROUGH EARLY THIS MORNING. WINDS WILL LOWER TO 15 TO 25 KT
  LATER THIS MORNING. SOUTH WINDS MAY INCREASE AGAIN LATER TONIGHT
  INTO WEDNESDAY MORNING AHEAD OF THE NEXT LOW PRESSURE SYSTEM.

* SEAS: 15 TO 18 FOOT SEAS...LARGELY DOMINATED BY VERY STEEP WIND
  WAVES...ARE EXPECTED THROUGH EARLY THIS MORNING. SEAS WILL EASE
  A BIT LATER THIS MORNING THEN A LARGE NORTHWEST SWELL WILL
  ARRIVE THIS EVENING. SEAS OF 15 TO 20 FEET CAN BE EXPECTED
  TONIGHT INTO WEDNESDAY AS WIND WAVES COMBINE WITH HEAVY SWELL.
  SEAS WILL GRADUALLY DECREASE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ350-370-202230-
/O.CON.KMFR.GL.W.0016.000000T0000Z-120320T1200Z/
/O.CON.KMFR.SE.W.0019.000000T0000Z-120322T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
225 AM PDT TUE MAR 20 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM
PDT WEDNESDAY. 

* WINDS: EXPECT SOUTH GALES OF 35 TO 40 KT WITH GUSTS NEAR 50 KT
  THROUGH EARLY THIS MORNING. WINDS WILL EASE TO 15 TO 25 KT LATER
  THIS MORNING.

* SEAS: 15 TO 20 FOOT SEAS...LARGELY DOMINATED BY VERY STEEP WIND
  WAVES...CAN BE EXPECTED THROUGH EARLY THIS MORNING. SEAS WILL
  SUBSIDE A BIT LATER THIS MORNING. A LARGE NORTHWEST SWELL OF 15
  TO 18 FEET AT 13 SECONDS WILL ARRIVE THIS EVENING AND PERSIST
  INTO WEDNESDAY. SEAS WILL GRADUALLY DECREASE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SPILDE

HTTP://WWW.WEATHER.GOV/MEDFORD
283 
WHUS76 KMFR 201211
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
511 AM PDT TUE MAR 20 2012

PZZ356-376-210115-
/O.EXP.KMFR.GL.W.0016.000000T0000Z-120320T1200Z/
/O.NEW.KMFR.SI.Y.0032.120320T1211Z-120320T1600Z/
/O.CON.KMFR.SE.W.0019.000000T0000Z-120322T0600Z/
/O.UPG.KMFR.GL.A.0011.120321T0400Z-120321T1500Z/
/O.NEW.KMFR.SI.Y.0033.120321T0600Z-120321T2100Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
511 AM PDT TUE MAR 20 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 11 PM THIS
EVENING TO 2 PM PDT WEDNESDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS
MORNING. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED
FROM 11 PM THIS EVENING TO 2 PM PDT WEDNESDAY. THE GALE WARNING
IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY. 

* WINDS: SOUTH WINDS OF 20 TO 25 KT WILL BECOME SOUTHWEST AND
  DECREASE TO 10 TO 20 KT LATER THIS MORNING. ANOTHER AREA OF LOW
  PRESSURE WILL CAUSE SOUTH WINDS OF 15 TO 25 KT TONIGHT INTO
  WEDNESDAY.

* SEAS: STEEP WIND SEAS OF 12 TO 15 FEET WILL EASE LATER THIS
  MORNING THEN A LARGE NORTHWEST SWELL WILL ARRIVE THIS EVENING.
  SEAS OF 15 TO 20 FEET CAN BE EXPECTED TONIGHT INTO WEDNESDAY AS
  WIND WAVES COMBINE WITH HEAVY SWELL. SEAS WILL GRADUALLY
  DECREASE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-370-210115-
/O.EXP.KMFR.GL.W.0016.000000T0000Z-120320T1200Z/
/O.NEW.KMFR.SI.Y.0032.120320T1211Z-120320T1600Z/
/O.CON.KMFR.SE.W.0019.000000T0000Z-120322T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
511 AM PDT TUE MAR 20 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS
MORNING. THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS
SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. 

* WINDS: SOUTH WINDS OF 20 TO 25 KT WILL BECOME SOUTHWEST AND
  DECREASE TO 10 TO 20 KT LATER THIS MORNING.

* SEAS: STEEP WIND SEAS OF 12 TO 15 FEET WILL EASE LATER THIS
  MORNING. A NORTHWEST SWELL OF 15 TO 18 FEET AT 13 SECONDS WILL
  ARRIVE THIS EVENING AND PERSIST INTO WEDNESDAY. SEAS WILL
  GRADUALLY DECREASE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SPILDE

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Mar 19, 9:56 AM PDT, 4 hours 38 minutes earlier.

Area forecast discussion, Mar 19, 9:56 AM PDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
956 AM PDT MON MAR 19 2012

.DISCUSSION...
THE COQUILLE RIVER AT COQUILLE HAS FALLEN BELOW FLOOD STAGE. THE
FLOOD WARNING PRODUCT WILL BE UPDATED TO REFLECT THIS. RATHER THAN
EXPIRING THE WARNING WE WILL BE EXTENDING IT SINCE THERE IS HIGH
CONFIDENCE THAT THE RIVER WILL FLOOD AGAIN BEGINNING EARLY
WEDNESDAY AFTERNOON. CURRENTLY, THE CREST IS EXPECTED TO BE 23.58
FEET ON THE LATTER HALF THURSDAY...WHICH IS DEFINED AS A MODERATE
FLOOD. THE RIVER IS THEN EXPECTED TO FALL BELOW FLOOD STAGE AGAIN
LATE ON FRIDAY EVENING INTO EARLY SATURDAY MORNING. WHILE THERE IS
HIGH CONFIDENCE THAT THE RIVER WILL FLOOD, THERE IS STILL SOME
UNCERTAINTY RELATED TO THE LOCATION AND INTENSITY OF THE
PRECIPITATION IN THE COQUILLE BASIN. THE CURRENT FORECAST
INDICATES THE MOST LIKELY SCENARIO AS VIEWED AT THE CURRENT TIME.

OTHER RIVER FORECAST POINTS IN THE AREA WILL CONTINUE TO BE
MONITORED FOR THE POTENTIAL OF FLOODING. BTL

&&

.AVIATION...
MVFR WILL HANG ALONG THE COAST THROUGH THE DAY TODAY.
OTHERWISE...VFR IS EXPECTED TODAY. CEILINGS AND VISIBILITIES WILL
THEN DETERIORATE TONIGHT THROUGH EARLY TUESDAY AS STRONG WARM
FRONT MOVES ACROSS THE AREA. BTL

&&

.PREV DISCUSSION... /ISSUED 859 AM PDT MON MAR 19 2012/

DISCUSSION...
NO UPDATE WILL BE ISSUED THIS MORNING. AN EARLY LOOK AT THE GFS
AND NAM12 MODELS INDICATES THAT PRECIPITATION PROBABILITIES FOR
TODAY MIGHT BE OVERDONE...BUT A MORE THOROUGH LOOK AT
SATELLITE...RADAR DATA...AND A LOOK AT THE ECMWF ALL INDICATE THAT
VERY LIGHT PRECIPITATION IN THE FORM OF SNOW FLURRIES IN THE
MOUNTAIN AND SPITTY LIGHT RAIN AND DRIZZLE ALONG AND NEAR THE
COAST...AND IN THE UMPQUA BASIN ARE ALL POSSIBLE. THUS...THE GOING
FORECAST LOOKS GOOD.

THE FLOOD WARNING FOR THE COQUILLE RIVER AT COQUILLE WILL BE
COMING DOWN SHORTLY AS THE RIVER IS FALLING TOWARD THE 21.0 FOOT
MARK. ONCE THIS OCCURS WE WILL BE ISSUING A NEW FLOOD WATCH FOR
RISES EXPECTED FROM THE NEXT ROUND OF SIGNIFICANT RAINFALL.

ALL OTHER PRODUCTS LOOK TO BE IN GOOD SHAPE AT THIS TIME. BTL

PREV DISCUSSION... /ISSUED 344 AM PDT MON MAR 19 2012/

DISCUSSION...SOME CLEARING AND A VERY COLD AIR MASS IS
CONTRIBUTING TO BELOW NORMAL TEMPERATURES ACROSS THE FORECAST AREA
TONIGHT. SINGLE DIGIT READINGS ARE OCCURING EAST OF THE CASCADES
WITH A BROAD AREA OF 20S IN WEST SIDE VALLEYS...WITH 30S ON THE
COAST. FREEZE CONDITIONS WILL AFFECT VALLEY AGRICULTURE THIS
MORNING. THIS WILL LIKELY BE THE COLDEST MORNING FOR THE NEXT 7
DAYS.

CLOUDS WILL INCREASE TODAY WITH SOME LIGHT RAIN...POSSIBLY MIXED
WITH SNOW...AFFECTING THE IMMEDIATE COAST. TEMPERATURES WILL WARM TO
ONLY AROUND 40F ON THE EAST SIDE TODAY WITH 50 DEGREE TEMPERATURES
WEST OF THE CASCADES. SNOW LEVELS WILL BE ON THE RISE...AND ONCE
WARM FRONTAL PRECIPITATION ARRIVES THIS EVENING...SNOW LEVELS WILL
BE ABOVE 4000 FEET ALONG AND WEST OF THE CASCADES. COLD AIR WILL BE
MUCH MORE STUBBORN OVER NORTHERN CALIFORNIA AND EAST OF THE
CASCADES...SO EXPECT A PERIOD OF SNOW MONDAY NIGHT IN THE MOUNT
SHASTA AREA AND EAST SIDE. 1-3 INCHES CAN BE EXPECTED IN MOUNT
SHASTA CITY AND AREAS ALONG HIGHWAY 97 IN AND NORTH OF KLAMATH FALLS.

ANOTHER ASPECT OF THE APPROACHING WARM FRONT WILL BE WIND. SOUTHERLY
GALES WILL IMPACT THE COASTAL WATERS TONIGHT...AND GUSTY WINDS CAN
BE EXPECTED AT THE COAST AS WELL. THE SHASTA VALLEY WILL GUST TO
NEAR 40 MPH LATE TONIGHT INTO EARLY TUESDAY MORNING...WHILE THE
EAST SIDE WILL GUST TO 45 MPH...AND A WIND ADVISORY AT PDXNPWMFR
HAS BEEN ISSUED FOR AREAS IN LAKE COUNTY.

PRECIPITATION WITH THE WARM FRONT WILL CONTINUE THROUGH
TUESDAY...AND A COLD FRONT WILL FINALLY SWING INLAND WEDNESDAY NIGHT
OR THURSDAY MORNING. SNOW LEVELS WILL DROP ON THE BACK EDGE OF THE
FRONT...REACHING 3000 FEET BY THURSDAY MORNING. TOTAL QPF FROM
TONIGHT INTO THURSDAY WILL BE 3 TO 5 INCHES TOWARD THE COAST...A
HALF TO ONE INCH OVER THE WEST SIDE VALLEYS...2 INCHES IN THE
CASCADES...AND ABOUT A HALF INCH OVER THE EAST SIDE. THIS SEEMS
REASONABLE GIVEN A STREAM OF MOISTURE WITH SUBTROPICAL ORIGINS
STREAMING WESTWARD PER CIRA BLENDED TPW IMAGERY. AFTER THE COQUILLE
RIVER AT COQUILLE CONTINUES TO DROP THROUGH TUESDAY MORNING...IT
COULD AGAIN FLOOD AS EARLY AS WEDNESDAY MORNING DUE TO MODERATE TO
HEAVY RAINFALL.

IT SHOULD BE NOTED THAT THE NAM AND GFS DIFFER SOME ON FRONTAL
POSITION WEDNESDAY INTO THURSDAY...AND THIS HAS SUBSTANTIAL EFFECTS
ON TOTAL QPF. THE ECMWF IS A NICE COMPROMISE OF THE TWO...AND HAVE
INCLUDED A HEALTHY DOSE OF THE ECMWF DOWNSCALED SOLUTION IN
PRECIPITATION FORECASTS. A SOMEWHAT DRIER TREND CAN BE EXPECTED
FRIDAY INTO SATURDAY AS MODELS SUGGEST AN UPPER LOW DIGGING OFF THE
OREGON COAST...BUT A LOT OF UNCERTAINTY EXISTS IN HOW THIS FEATURE
WILL EVOLVE.

AVIATION...VFR CONDITIONS WILL LIKELY CONTINUE AT MOST TERMINALS
THROUGH THE AFTERNOON...WITH POCKETS OF MVFR CEILINGS AT THE COAST
IN LIGHT PRECIPITATION. WINDS WILL INCREASE LATER TODAY AT THE COAST
AND SPREAD INLAND OVERNIGHT. THE HIGH CASCADES COULD BE OBSCURED
TODAY AHEAD OF THE COLD FRONT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 2 AM TO 11 PM PDT TUESDAY FOR ORZ030-031.

CA...NONE.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT THIS AFTERNOON FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING FROM 2 PM THIS AFTERNOON TO 11 PM PDT
     WEDNESDAY FOR PZZ350-356-370-376.
     GALE WARNING FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PDT THIS
     AFTERNOON FOR PZZ350-356-370-376.

17/99/99
Hazardous weather outlook, Mar 19, 4:15 AM PDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
415 AM PDT MON MAR 19 2012

ORZ021-022-200215-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
415 AM PDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT. A FROST
ADVISORY ALSO REMAINS IN EFFECT UNTIL 8 AM PDT. PLEASE SEE THE
WEATHER MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SERIES OF LOW PRESSURE SYSTEMS COULD BRING SIGNIFICANT
PRECIPITATION AND GUSTY WINDS TO THE AREA LATER THIS WEEK. MONITOR
FUTURE FORECASTS FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ023-024-026-200215-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
415 AM PDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT. PLEASE SEE THE
WEATHER MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SERIES OF LOW PRESSURE SYSTEMS WILL BRING THE POTENTIAL FOR
HEAVY PRECIPITATION LATER THIS WEEK. MONITOR FUTURE FORECASTS FOR
UPDATES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ030-031-200215-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
415 AM PDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIND WIND ADVISORY IS IN EFFECT FROM 2 AM TO 11 PM PDT TUESDAY.
PLEASE SEE THE WEATHER MESSAGE FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 3:34 AM PDTWind AdvisoryMFRKlamath, Lake55 hr
Mar 19, 3:08 PM PDTFlood WatchMFRCoos, Curry, Douglas32 hr

Nearby

Gale Watches in Oregon, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.